Alert archive / Colorado / High Wind Warnings in 2015
High Wind Warning 4, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this high wind warning at Dec 9, 2015, 5:45 AM MST for 10 counties in Colorado. It took effect at Dec 9, 2015, 6:00 PM MST. It was in force for 9 hr. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Dec 9, 2015, 5:45 AM MST (12:45 UTC)
- In effect from
- Dec 9, 2015, 6:00 PM MST
- Expired
- Dec 10, 2015, 2:59 AM MST
- In force
- 9 hr
- Issued by
- NWS Denver/Boulder, CO
Counties Boulder County, CO, Clear Creek County, CO, Douglas County, CO, Gilpin County, CO, Grand County, CO, Jackson County, CO, Jefferson County, CO, Larimer County, CO, Park County, CO, Summit County, CO
The radar
The Denver radar (KFTG), 94 km from the middle of the area, began a volume at 12:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Dec 9, 9:55 PM MST | NON-TSTM WND GST 83 | 1 E Berthoud Pass, CO | SUSTAINED WIND 54 MPH. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Denver, CO (KDEN), launched 12:00Z, 0.8 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2745 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 230 m²/s²
- 0-3 km storm-relative helicity
- 262 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
252 WWUS75 KBOU 091245 NPWBOU URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DENVER/BOULDER CO 545 AM MST WED DEC 9 2015 ...HIGH WINDS EXPECTED OVER THE FRONT RANGE TONIGHT... .A STRONG JET STREAM WILL MOVE OVER COLORADO TONIGHT. THE WINDS WILL SPILL OVER THE FRONT RANGE...CREATING DANGEROUS HIGH WINDS IN AREAS ABOVE TIMBERLINE AND DOWN THE EAST SLOPES INTO THE FOOTHILLS. THE WINDS WILL BE STRONGEST IN AREAS ABOVE 9000 FEET AND IN THE FOOTHILLS NORTH OF INTERSTATE 70. THESE AREAS WILL SEE WIND GUSTS AS HIGH AS 90 MPH OVERNIGHT. IT WILL ALSO BE WINDY AT TIMES IN THE WIND PRONE AREAS AT THE BASE OF THE FOOTHILLS...SUCH AS BOULDER...CARTER LAKE...AND ALONG INTERSTATE 25 NEAR THE WYOMING BORDER. PEAK WIND GUSTS IN THESE AREAS ARE EXPECTED TO BE BETWEEN 50 AND 75 MPH. ROADS MOST LIKELY TO BE AFFECTED BY THE STRONG WINDS TONIGHT INCLUDE LOVELAND AND BERTHOUD PASSES...THE PEAK TO PEAK HIGHWAY BETWEEN BLACK HAWK AND ESTES PARK...HIGHWAY 93 BETWEEN GOLDEN AND BOULDER...AND HIGHWAY 287 BETWEEN FORT COLLINS AND LARAMIE. INTERSTATE 70 AROUND FLOYD HILL AND GEORGETOWN...INTERSTATE 25 AT THE WYOMING BORDER...AND HIGHWAY 36 AROUND BROOMFIELD AND NORTH OF BOULDER MAY ALSO HAVE VERY STRONG WINDS. EXTENSIVE BLOWING SNOW CAN BE EXPECTED IN THOSE AREAS THAT HAVE SIGNIFICANT SNOW COVER...MAINLY IN THE HIGHER MOUNTAINS. COZ033>036-092200- /O.NEW.KBOU.HW.W.0004.151210T0100Z-151210T1200Z/ SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET- SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/ GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET- JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET- INCLUDING THE CITIES OF...CAMERON PASS... LARAMIE AND MEDICINE BOW MOUNTAINS...RABBIT EARS RANGE... ROCKY MOUNTAIN NATIONAL PARK...WILLOW CREEK PASS... BERTHOUD PASS...BRECKENRIDGE...EAST SLOPES MOSQUITO RANGE... EAST SLOPES SOUTHERN GORE RANGE...EISENHOWER TUNNEL... INDIAN PEAKS...KENOSHA MOUNTAINS...MOUNT EVANS... WILLIAMS FORK MOUNTAINS...WINTER PARK...ESTES PARK...GLENDEVEY... NEDERLAND...RED FEATHER LAKES...BAILEY...CENTRAL CITY... EVERGREEN...GEORGETOWN...IDAHO SPRINGS...WESTCREEK 545 AM MST WED DEC 9 2015 ...HIGH WIND WARNING IN EFFECT FROM 6 PM THIS EVENING TO 5 AM MST THURSDAY... THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 5 AM MST THURSDAY. * TIMING...WINDS WILL INCREASE DURING THE DAY TODAY...THEN BECOME VERY STRONG THIS EVENING. SOME DECREASE IN SPEEDS IS EXPECTED LATE TONIGHT...BUT STRONG WINDS WILL CONTINUE ON THURSDAY. * WINDS...INCREASING TO 30 TO 50 MPH BY THIS EVENING...WITH GUSTS AS HIGH AS 90 MPH IN EXPOSED AND WIND PRONE AREAS. SOME DECREASE IN THE WINDS IS EXPECTED LATE TONIGHT. * IMPACTS...WINDS MAY CAUSE DAMAGE TO TREES AND LESS SECURE PORTIONS OF BUILDINGS. BLOWING ROCKS COULD DAMAGE WINDOWS. POWER OUTAGES ARE POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... REMEMBER...A HIGH WIND WARNING MEANS THAT STRONG AND POTENTIALLY DAMAGING WINDS ARE EITHER OCCURRING OR HIGHLY LIKELY. RESIDENTS SHOULD MOVE LOOSE OBJECTS INDOORS. MOTORISTS TRAVELING IN HIGH PROFILE VEHICLES SHOULD CONSIDER AVOIDING WIND PRONE AREAS OR DELAYING TRAVEL UNTIL THE WINDS SUBSIDE. && $$ GIMMESTAD
4 follow-up statements
718 WWUS75 KBOU 091936 NPWBOU URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DENVER/BOULDER CO 1236 PM MST WED DEC 9 2015 ...HIGH WINDS EXPECTED TONIGHT IN THE FRONT RANGE MOUNTAINS AND FOOTHILLS OF NORTHERN COLORADO... .A VERY STRONG JET STREAM PASSING OVER NORTHERN COLORADO THIS EVENING AND THE FORMATION OF A DEEP MOUNTAIN WAVE ARE LIKELY TO RESULT IN VERY STRONG AND QUITE GUSTY WESTERLY WINDS IN THE FRONT RANGE MOUNTAINS AND FOOTHILLS OVERNIGHT. STRONGEST WIND GUSTS ARE LIKELY TO FORM FIRST ON THE HIGH MOUNTAIN RIDGES AND UPPER EAST SLOPES OF THE FRONT RANGE EARLY THIS EVENING BEFORE SPILLING DOWN OVER LOWER SLOPES AND FOOTHILLS OF THE FRONT RANGE LATE THIS EVENING AND OVERNIGHT. AREAS ABOVE 9000 FEET COULD SEE PEAK WIND GUSTS AROUND 90 MPH...WITH GUSTS IN THE 60 TO 75 MPH RANGE LIKELY ON THE LOWER SLOPES. WIND PRONE AREAS ALONG THE BASE OF THE FOOTHILLS...SUCH AS BOULDER...GOLDEN...CARTER LAKE...AND ALONG INTERSTATE 25 NEAR THE WYOMING BORDER MAY ALSO SEE BRIEF GUSTS BETWEEN 50 AND 65 MPH OVERNIGHT. ROADS MOST LIKELY TO BE AFFECTED BY THESE STRONG AND VERY ERRATIC WINDS INCLUDE LOVELAND AND BERTHOUD PASSES...THE PEAK-TO-PEAK HIGHWAY BETWEEN BLACK HAWK AND ESTES PARK...HIGHWAY 93 BETWEEN GOLDEN AND BOULDER...AND HIGHWAY 287 BETWEEN FORT COLLINS AND LARAMIE. INTERSTATE 70 AROUND FLOYD HILL AND GEORGETOWN... INTERSTATE 25 AT THE WYOMING BORDER...AND HIGHWAY 36 AROUND BROOMFIELD AND NORTH OF BOULDER MAY ALSO EXPERIENCE PERIODS OF OF STRONG CROSS WINDS. EXTENSIVE BLOWING SNOW CAN BE EXPECTED IN THOSE AREAS WITH SNOW COVER...ESPECIALLY ABOVE TIMBERLINE. COZ033>036-100345- /O.CON.KBOU.HW.W.0004.151210T0100Z-151210T1200Z/ SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET- SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/ GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET- JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET- INCLUDING THE CITIES OF...CAMERON PASS... LARAMIE AND MEDICINE BOW MOUNTAINS...RABBIT EARS RANGE... ROCKY MOUNTAIN NATIONAL PARK...WILLOW CREEK PASS... BERTHOUD PASS...BRECKENRIDGE...EAST SLOPES MOSQUITO RANGE... EAST SLOPES SOUTHERN GORE RANGE...EISENHOWER TUNNEL... INDIAN PEAKS...KENOSHA MOUNTAINS...MOUNT EVANS... WILLIAMS FORK MOUNTAINS...WINTER PARK...ESTES PARK...GLENDEVEY... NEDERLAND...RED FEATHER LAKES...BAILEY...CENTRAL CITY... EVERGREEN...GEORGETOWN...IDAHO SPRINGS...WESTCREEK 1236 PM MST WED DEC 9 2015 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 5 AM MST THURSDAY... * TIMING...WINDS WILL INCREASE THIS AFTERNOON AND BECOME QUITE STRONG AND GUSTY THIS EVENING ON THE RIDGE TOPS AND EAST SLOPES OF THE FRONT RANGE. SOME DECREASE IN SPEEDS IS EXPECTED LATE TONIGHT...HOWEVER STRONG WEST WINDS WILL CONTINUE INTO THURSDAY. * WINDS...SUSTAINED SPEEDS OF 30 TO 45 MPH...WITH PEAK GUSTS TO AROUND 90 MPH IN EXPOSED AND HIGH WIND PRONE AREAS SUCH AS ABOVE TIMBERLINE. SOME DECREASE IN WIND SPEEDS IS EXPECTED LATE TONIGHT. * IMPACTS...WINDS MAY CAUSE DAMAGE TO TREES AND LESS SECURE PORTIONS OF BUILDINGS. BLOWING ROCKS AND GRAVEL COULD DAMAGE WINDOWS AND VEHICLES. POWER OUTAGES ARE ALSO POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... REMEMBER...A HIGH WIND WARNING MEANS THAT STRONG AND POTENTIALLY DAMAGING WINDS ARE EITHER OCCURRING OR HIGHLY LIKELY. RESIDENTS SHOULD MOVE LOOSE OBJECTS INDOORS. MOTORISTS TRAVELING IN LIGHT WEIGHT AND HIGH PROFILE VEHICLES SHOULD CONSIDER AVOIDING AREAS PRONE TO HIGH WINDS AND SEVERE CROSS WINDS OR DELAYING TRAVEL UNTIL THE WINDS SUBSIDE LATER TOMORROW. && $$ BAKER
383 WWUS75 KBOU 100058 NPWBOU URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DENVER/BOULDER CO 558 PM MST WED DEC 9 2015 ...HIGH WINDS EXPECTED TONIGHT IN THE FRONT RANGE MOUNTAINS AND FOOTHILLS OF NORTHERN COLORADO... .A VERY STRONG JET STREAM PASSING OVER NORTHERN COLORADO TONIGHT AND THE FORMATION OF A MOUNTAIN WAVE ARE LIKELY TO RESULT IN VERY STRONG AND QUITE GUSTY WESTERLY WINDS IN THE FRONT RANGE MOUNTAINS AND FOOTHILLS OVERNIGHT. THE STRONGEST WIND GUSTS ARE LIKELY TO FORM FIRST ON THE HIGH MOUNTAIN RIDGES AND UPPER EAST SLOPES OF THE FRONT RANGE THIS EVENING...BEFORE SPILLING DOWN OVER THE FOOTHILLS OF THE FRONT RANGE LATE THIS EVENING INTO THE OVERNIGHT HOURS. ELEVATIONS ABOVE 9000 FEET COULD SEE PEAK WIND GUSTS BETWEEN 75 AND 90 MPH...WITH GUSTS IN THE 60 TO 80 MPH RANGE LIKELY ON THE LOWER SLOPES. WIND PRONE AREAS ALONG THE BASE OF THE FOOTHILLS...SUCH AS BOULDER...GOLDEN...CARTER LAKE...AND ALONG INTERSTATE 25 NEAR THE WYOMING BORDER MAY ALSO SEE BRIEF GUSTS BETWEEN 50 AND 65 MPH OVERNIGHT. ROADS MOST LIKELY TO BE AFFECTED BY THESE STRONG AND VERY ERRATIC WINDS INCLUDE LOVELAND AND BERTHOUD PASSES...THE PEAK-TO-PEAK HIGHWAY BETWEEN BLACK HAWK AND ESTES PARK...HIGHWAY 93 BETWEEN GOLDEN AND BOULDER...AND HIGHWAY 287 BETWEEN FORT COLLINS AND LARAMIE. INTERSTATE 70 AROUND FLOYD HILL AND GEORGETOWN... INTERSTATE 25 AT THE WYOMING BORDER...AND HIGHWAY 36 AROUND BROOMFIELD AND NORTH OF BOULDER MAY ALSO EXPERIENCE PERIODS OF STRONG CROSS WINDS. EXTENSIVE BLOWING SNOW CAN BE EXPECTED IN THOSE AREAS WITH SNOW COVER...ESPECIALLY ABOVE TIMBERLINE. THE PEAK WIND GUSTS SO FAR HAVE RANGED BETWEEN 45 AND 70 MPH IN THE FOOTHILLS...WITH A PEAK GUST OF 72 MPH ON BERTHOUD PASS WITHIN THE LAST HOUR. COZ033>036-100900- /O.CON.KBOU.HW.W.0004.151210T0100Z-151210T1200Z/ SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET- SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/ GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET- JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET- INCLUDING THE CITIES OF...CAMERON PASS... LARAMIE AND MEDICINE BOW MOUNTAINS...RABBIT EARS RANGE... ROCKY MOUNTAIN NATIONAL PARK...WILLOW CREEK PASS... BERTHOUD PASS...BRECKENRIDGE...EAST SLOPES MOSQUITO RANGE... EAST SLOPES SOUTHERN GORE RANGE...EISENHOWER TUNNEL... INDIAN PEAKS...KENOSHA MOUNTAINS...MOUNT EVANS... WILLIAMS FORK MOUNTAINS...WINTER PARK...ESTES PARK...GLENDEVEY... NEDERLAND...RED FEATHER LAKES...BAILEY...CENTRAL CITY... EVERGREEN...GEORGETOWN...IDAHO SPRINGS...WESTCREEK 558 PM MST WED DEC 9 2015 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 AM MST THURSDAY... * TIMING...WINDS WILL INCREASE THIS EVENING AND BECOME QUITE STRONG AND GUSTY ON THE RIDGE TOPS AND EAST SLOPES OF THE FRONT RANGE. SOME DECREASE IN SPEEDS IS EXPECTED LATE TONIGHT...HOWEVER STRONG WEST WINDS WILL CONTINUE INTO THURSDAY. * WINDS...SUSTAINED SPEEDS OF 30 TO 45 MPH...WITH PEAK GUSTS TO BETWEEN 75 AND 90 MPH IN EXPOSED AND HIGH WIND PRONE AREAS SUCH AS ABOVE TIMBERLINE. SOME DECREASE IN WIND SPEEDS IS EXPECTED LATE TONIGHT. * IMPACTS...WINDS MAY CAUSE DAMAGE TO TREES AND LESS SECURE PORTIONS OF BUILDINGS. BLOWING ROCKS AND GRAVEL COULD DAMAGE WINDOWS AND VEHICLES. POWER OUTAGES ARE ALSO POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... REMEMBER...A HIGH WIND WARNING MEANS THAT STRONG AND POTENTIALLY DAMAGING WINDS ARE EITHER OCCURRING OR HIGHLY LIKELY. RESIDENTS SHOULD MOVE LOOSE OBJECTS INDOORS. MOTORISTS TRAVELING IN LIGHT WEIGHT AND HIGH PROFILE VEHICLES SHOULD CONSIDER AVOIDING AREAS PRONE TO HIGH WINDS AND SEVERE CROSS WINDS OR DELAYING TRAVEL UNTIL THE WINDS SUBSIDE LATER TOMORROW. && $$
780 WWUS75 KBOU 100442 NPWBOU URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DENVER/BOULDER CO 942 PM MST WED DEC 9 2015 ...HIGH WINDS EXPECTED TONIGHT IN THE FRONT RANGE MOUNTAINS AND FOOTHILLS OF NORTHERN COLORADO... .A VERY STRONG JET STREAM PASSING OVER NORTHERN COLORADO TONIGHT WILL BRING STRONG AND GUSTY WESTERLY WINDS IN THE FRONT RANGE MOUNTAINS AND FOOTHILLS OVERNIGHT. FROM THE FRONT RANGE MOUNTAINS ABOVE TIMBERLINE DOWN THROUGH WIND PRONE AREAS OF THE FOOTHILLS PEAK GUSTS BETWEEN 65 AND 80 MPH CAN BE EXPECTED. ALONG THE BASE OF THE FOOTHILLS INCLUDING BOULDER...GOLDEN...CARTER LAKE...AND ALONG INTERSTATE 25 NEAR THE WYOMING BORDER...A FEW GUSTS BETWEEN 40 AND 60 MPH WILL BE POSSIBLE OVERNIGHT. ROADS MOST LIKELY TO BE AFFECTED BY THESE STRONG AND VERY ERRATIC WINDS INCLUDE LOVELAND AND BERTHOUD PASSES...THE PEAK-TO-PEAK HIGHWAY BETWEEN BLACK HAWK AND ESTES PARK...HIGHWAY 93 BETWEEN GOLDEN AND BOULDER...AND HIGHWAY 287 BETWEEN FORT COLLINS AND LARAMIE. INTERSTATE 70 AROUND FLOYD HILL AND GEORGETOWN... INTERSTATE 25 AT THE WYOMING BORDER...AND HIGHWAY 36 AROUND BROOMFIELD AND NORTH OF BOULDER MAY ALSO EXPERIENCE PERIODS OF STRONG CROSS WINDS. EXTENSIVE BLOWING SNOW CAN BE EXPECTED IN THOSE AREAS THAT HAVE SIGNIFICANT SNOW COVER...ESPECIALLY ABOVE TIMBERLINE. THE PEAK WIND GUSTS SO FAR HAVE MOSTLY RANGED BETWEEN 45 AND 65 MPH...WITH THE HIGHEST GUSTS OF 74 MPH REPORTED ON BERTHOUD PASS AND NEAR GOLD HILL IN THE FOOTHILLS WEST OF BOULDER. COZ033>036-101200- /O.CON.KBOU.HW.W.0004.000000T0000Z-151210T1200Z/ SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET- SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/ GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET- JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET- INCLUDING THE CITIES OF...CAMERON PASS... LARAMIE AND MEDICINE BOW MOUNTAINS...RABBIT EARS RANGE... ROCKY MOUNTAIN NATIONAL PARK...WILLOW CREEK PASS... BERTHOUD PASS...BRECKENRIDGE...EAST SLOPES MOSQUITO RANGE... EAST SLOPES SOUTHERN GORE RANGE...EISENHOWER TUNNEL... INDIAN PEAKS...KENOSHA MOUNTAINS...MOUNT EVANS... WILLIAMS FORK MOUNTAINS...WINTER PARK...ESTES PARK...GLENDEVEY... NEDERLAND...RED FEATHER LAKES...BAILEY...CENTRAL CITY... EVERGREEN...GEORGETOWN...IDAHO SPRINGS...WESTCREEK 942 PM MST WED DEC 9 2015 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 AM MST THURSDAY... * TIMING...STRONG AND GUSTY WILL CONTINUE ON RIDGE TOPS AND EAST SLOPES OF THE FRONT RANGE FOR MOST OF TONIGHT. SOME DECREASE IN WIND SPEEDS IS EXPECTED TOWARD DAYBREAK THURSDAY. * WINDS...SUSTAINED SPEEDS OF 25 TO 45 MPH...WITH PEAK GUSTS TO BETWEEN 65 AND 80 MPH IN EXPOSED AND HIGH WIND PRONE AREAS SUCH AS ABOVE TIMBERLINE. * IMPACTS...WINDS MAY CAUSE DAMAGE TO TREES AND POWER LINES. BLOWING ROCKS AND GRAVEL COULD DAMAGE WINDOWS AND VEHICLES. POWER OUTAGES ARE ALSO POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... REMEMBER...A HIGH WIND WARNING MEANS THAT STRONG AND POTENTIALLY DAMAGING WINDS ARE EITHER OCCURRING OR HIGHLY LIKELY. RESIDENTS SHOULD MOVE LOOSE OBJECTS INDOORS. MOTORISTS TRAVELING IN LIGHT WEIGHT AND HIGH PROFILE VEHICLES SHOULD CONSIDER AVOIDING AREAS PRONE TO HIGH WINDS AND SEVERE CROSS WINDS OR DELAYING TRAVEL UNTIL THE WINDS SUBSIDE TOMORROW. && $$
003 WWUS75 KBOU 100959 NPWBOU URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DENVER/BOULDER CO 259 AM MST THU DEC 10 2015 COZ033>036-101100- /O.CAN.KBOU.HW.W.0004.000000T0000Z-151210T1200Z/ SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET- SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/ GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET- JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET- INCLUDING THE CITIES OF...CAMERON PASS... LARAMIE AND MEDICINE BOW MOUNTAINS...RABBIT EARS RANGE... ROCKY MOUNTAIN NATIONAL PARK...WILLOW CREEK PASS... BERTHOUD PASS...BRECKENRIDGE...EAST SLOPES MOSQUITO RANGE... EAST SLOPES SOUTHERN GORE RANGE...EISENHOWER TUNNEL... INDIAN PEAKS...KENOSHA MOUNTAINS...MOUNT EVANS... WILLIAMS FORK MOUNTAINS...WINTER PARK...ESTES PARK...GLENDEVEY... NEDERLAND...RED FEATHER LAKES...BAILEY...CENTRAL CITY... EVERGREEN...GEORGETOWN...IDAHO SPRINGS...WESTCREEK 259 AM MST THU DEC 10 2015 ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN DENVER HAS CANCELLED THE HIGH WIND WARNING. WINDS OVER THE MOUNTAINS AND FOOTHILLS HAVE DECREASED FROM THEIR OVERNIGHT PEAKS. THE STRONGEST WINDS REPORTED OVERNIGHT WERE 83 MPH AT BERTHOUD PASS...AND 74 MPH AT BOTH GOLD HILL AND LYONS. IT WILL REMAIN WINDY THIS MORNING WITH GUSTS OF UP TO 50 MPH POSSIBLE...BUT ADDITIONAL HIGH WINDS ARE NOT EXPECTED. $$ GIMMESTAD
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this high wind warning went out at Dec 9, 4:17 AM MST, 1 hour 28 minutes earlier.
Area forecast discussion, Dec 9, 4:17 AM MST, 1 hour 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER/BOULDER CO 417 AM MST WED DEC 9 2015 .SHORT TERM...(TODAY AND TONIGHT) ISSUED AT 417 AM MST WED DEC 9 2015 A STRONG JET STREAK PLOWING INTO OREGON THIS MORNING WILL REACH THE EAST SLOPES OF THE ROCKIES TONIGHT. THIS WILL FORCE A LITTLE TROUGH TO DEVELOP THAT LOOKS LIKE IT WILL PASS THIS EVENING...WITH SUBSIDENCE FROM THE JET/TROUGH COMBO OVER NORTHERN COLORADO MOST OF THE NIGHT. WINDS ALOFT WILL INCREASE TODAY...THOUGH A FAIRLY UNSTABLE AIRMASS WILL LIMIT WAVE AMPLIFICATION. WINDS AT 600 MB GO FROM NORTHWEST AT 40 KNOTS THIS MORNING TO WEST AT 60 KNOTS BY THIS EVENING...THEN DECREASE A BIT BY THURSDAY MORNING. OBVIOUSLY WITH THIS FLOW IT WILL NOT BE HARD TO GET HIGH WINDS OVER THE RIDGES AND IN THE HIGHER FOOTHILLS. THROUGH MOST OF THIS TIME THERE IS A FAIR AMOUNT OF SHEAR AND NOT A LOT OF STABILITY...SO MIXING WILL DOMINATE. HOWEVER IT DOES LOOK LIKE THERE WILL BE A PERIOD WITH AN INVERSION AND A MORE FAVORABLE SHEAR PROFILE AS THE TROUGH PASSES...PROBABLY BEST AS THE SUBSIDENT PART OF THE JET CIRCULATION GOES BY DURING THE MIDDLE OF THE NIGHT. THIS SHOULD LEAD TO SOME WAVE AMPLIFICATION BRINGING A GOOD CHANCE OF VERY STRONG WINDS DOWN INTO THE FOOTHILLS. GIVEN THE STRENGTH OF THE FLOW...ANY AMPLIFICATION MEANS VERY STRONG WINDS. I WILL THROW OUT 90 MPH AS A GUESS FOR THE PEAK SPEEDS...BUT WE COULD SEE 100 MPH AGAIN IN THE PRIME FOOTHILLS SPOTS. IF WE DO GET HIGH WINDS DOWN TO THE BASE OF THE FOOTHILLS EXPECT THEM TO BE SHORT LIVED...BUT WE MAY HAVE A LONGER PERIOD OF WINDS NEAR CRITERIA WITH THE COLD ADVECTION BEHIND THE TROUGH LATER TONIGHT. GIVEN THE WESTERLY DIRECTION THOUGH AND NOT A LOT OF COOLING...FOR NOW HOLDING BACK ON THE AMOUNT OF WIND ON THE PLAINS AND STICKING CLOSE TO THE MODEL WIND GRIDS WHICH KEEP THE STRONG WINDS UP NEAR THE WYOMING BORDER. AS FOR THE REST OF THE WEATHER...WARMER TODAY WITH A MIX OF SUN AND HIGH CLOUDS THIS MORNING...PROBABLY MORE CLOUDS THIS AFTERNOON. RAISED HIGHS A COUPLE DEGREES TODAY...DROPPED LOWS A LITTLE TONIGHT AS THE MODELS ARE SHOWING A BIT MORE COLD ADVECTION THAN EARLIER EXPECTED AS WELL AS DECREASING WINDS AROUND DENVER LATE TONIGHT. .LONG TERM...(THURSDAY THROUGH TUESDAY) ISSUED AT 417 AM MST WED DEC 9 2015 EXTENDED PICTURE CONTINUING TO LOOK COOLER WITH INCREASED CHANCES OF PRECIPITATION FOR THE REGION. FOR THURSDAY LIGHT SNOW IN THE MOUNTAINS WILL BE WINDING DOWN DURING THE MORNING HOURS FROM THE PASSING FRONT TO THE NORTH. INCREASED WINDS OVER THE LEE SIDE OF THE FRONT RANGE WILL DIMINISH BY THE AFTERNOON WITH CONTINUED GUSTING AT MOUNTAIN TOP. TEMPERATURES WILL BE ONLY SLIGHTLY COOLER FOR THURSDAY BUT STILL AROUND 20 DEGREES ABOVE NORMAL WITH A WEAK UPPER LEVEL RIDGE. THURSDAY NIGHT INTO FRIDAY...THE RIDGE WILL PUSH EASTWARD AS THE NEXT UPPER LEVEL DISTURBANCE MOVES IN BRINGING ABUNDANT MOISTURE INTO THE MOUNTAINS. THE EC AND GFS BOTH SHOW DECENT LIFT AHEAD OF THE NEXT SYSTEM HANGING OUT OVER THE GREAT BASIN. THIS WILL BRING SNOW TO THE MOUNTAINS BY EARLY FRIDAY MORNING. THE MODELS ARE IN GENERAL AGREEMENT WITH THE TIMING OF THE LOW MOVING ACROSS THE REGION FRIDAY. HIGH AMOUNTS OF MID LEVEL MOISTURE...STRONG JET IN LINE WITH THE FRONT AS WELL AS DEEP CONVERGENCE INDICATE POTENTIAL FOR POSSIBLE ACCUMULATING SNOW FOR PORTIONS OF THE PLAINS. INITIAL AMOUNTS FOR THE PLAINS COULD BE ANYWHERE FROM 2 TO 5 INCHES WITH MORE FOR THE FOOTHILLS AND MOUNTAINS. SNOW FALL COULD CONTINUE INTO SATURDAY ALONG AREAS OF THE FOOTHILLS WITH MODELS SHOWING MODERATE TO STRONG NE UPSLOPE BOUNDARY LAYER FLOW THROUGH 18Z SATURDAY. WILL MAINTAIN CHANCE POPS FOR THE PLAINS AND LIKELYS IN THE MOUNTAINS FRIDAY INTO SATURDAY. TEMPERATURES WILL COOL WITH THE PASSAGE OF THE FRONT DROPPING TEMPERATURES BACK TO SEASONAL NORMALS BY FRIDAY AND HOVERING AROUND FREEZING ON SATURDAY. SUNDAY THROUGH TUESDAY...AFTER THE PASSAGE OF THE COLD FRONT A WEAK RIDGE OF HIGH PRESSURE WILL MOVE IN WITH MODERATE UPPER LEVEL NW FLOW. MODELS INDICATE SNOW CONTINUING FOR THE MOUNTAINS WITH MOISTURE BEING PULLED IN FROM THE PACIFIC NW. WILL KEEP DECENT POPS IN THE MOUNTAINS BUT DRY ON THE PLAINS SUNDAY INTO MONDAY. BOTH MODELS INDICATE AN ELONGATED TROUGH MOVING INTO THE REGION BY MONDAY EVENING WITH TEMPERATURES CONTINUING TO HOVER AROUND FREEZING FOR THE BEGINNING OF NEXT WEEK. && .AVIATION...(FOR THE 12Z TAFS THROUGH 12Z THURSDAY MORNING) ISSUED AT 417 AM MST WED DEC 9 2015 VFR THROUGH TONIGHT. INCREASING WEST WINDS OVER THE FOOTHILLS WILL PRODUCE AREAS OF LLWS TODAY...THEN EXPECT STRONGER W-SW WINDS ACROSS THE AREA TONIGHT. GUSTS OF 30-40 KNOTS LIKELY AT KBJC WITH A PERIOD OF 50 KNOT GUSTS POSSIBLE. FOR KDEN WINDS WILL LIKELY VARY BETWEEN S AND W...A PERIOD OF WEST WINDS GUSTING TO 40 KNOTS IS POSSIBLE DURING THE NIGHT...BUT THE WINDS SHOULD BE LIGHTER BY MORNING. AT KAPA THE PATTERN WILL BE SIMILAR TO KDEN BUT SPEEDS WILL BE A BIT LESS. && .BOU WATCHES/WARNINGS/ADVISORIES... HIGH WIND WARNING 6 PM TO 5 AM TONIGHT FRONT RANGE MOUNTAINS AND FOOTHILLS...ZONES 33>36. && SHORT TERM...GIMMESTAD LONG TERM...BOWEN AVIATION...GIMMESTAD
Hazardous weather outlook, Dec 8, 10:34 AM MST, 19 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER/BOULDER CO 1034 AM MST TUE DEC 8 2015 COZ030>051-090545- JACKSON COUNTY BELOW 9000 FEET- WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET- GRAND AND SUMMIT COUNTIES BELOW 9000 FEET- SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET- SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/ GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET- JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET- CENTRAL AND SOUTHEAST PARK COUNTY- LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY- BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY- NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY- ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET- NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY- CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY- SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY- LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 1034 AM MST TUE DEC 8 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT WESTERLY WINDS ALOFT WILL KEEP WARM AIR OVER COLORADO TODAY. IT WILL REMAIN WINDY OVER THE HIGHER MOUNTAINS AND FOOTHILLS WITH GUSTS TO AROUND 60 MPH IN WIND PRONE AREAS. IT WILL ALSO BE WINDY IN THE MOUNTAIN VALLEYS...ALONG THE FRONT RANGE URBAN CORRIDOR...AND THE NORTHEAST PLAINS WHERE WINDS WILL GUST TO AROUND 40 MPH. WINDS WILL DECREASE IN MOST AREAS THIS EVENING... THOUGH THERE WILL BE WINDY LOCATIONS ON THE EAST SLOPES OF THE FRONT RANGE. THERE WILL ALSO BE SOME SCATTERED LIGHT SNOW SHOWERS OVER THE MOUNTAINS TODAY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A SERIES OF WEAK DISTURBANCES WHISKED ALONG BY A STRONG NORTHWEST FLOW ALOFT WILL CONTINUE TO PRODUCE PERIODS OF STRONG AND GUSTY WESTERLY WINDS ON THE MOUNTAIN TOPS AND EAST SLOPES OF THE FRONT RANGE MOUNTAINS THROUGH THURSDAY NIGHT. THE NEARBY PLAINS MAY ALSO EXPERIENCE PERIODS OF THE STRONG AND ERRATIC CHINOOK WINDS DURING THE PERIOD. PEAK WIND GUSTS COULD EASILY EXCEED 50 MPH IN WIND PRONE AREAS. MOUNTAIN TOPS AND UPPER WEST FACING SLOPES MAY ALSO SEE PERIODS OF LIGHT SNOW RESULTING IN ONLY MINOR ACCUMULATION. OTHERWISE IT WILL REMAIN UNSEASONABLY MILD THROUGH THURSDAY. A SIGNIFICANT SHIFT IN THE WEATHER PATTERN WILL COME STARTING FRIDAY AND LASTING THROUGH THE WEEKEND WITH THE PASSAGE OF A COUPLE OF MOIST PACIFIC STORM SYSTEMS. PERIODS OF ACCUMULATING SNOWFALL WILL BE LIKELY IN THE HIGH COUNTRY BEGINNING LATE OF FRIDAY. AT LOWER ELEVATIONS THERE IS A GOOD CHANCE OF SNOW...WITH SNOW ACCUMULATION POSSIBLE ALONG THE FOOTHILLS AND OVER THE PALMER DIVIDE. THE BEST CHANCE OF SNOW ON THE PLAINS NOW APPEARS TO BE FRIDAY NIGHT AND SATURDAY MORNING WITH A COLD...MOIST UPSLOPE FLOW. THE MOUNTAINS AND HIGH VALLEYS COULD SEE ANOTHER SHOT OF GUSTY WINDS AND SNOW SUNDAY NIGHT AND MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. MEIER/BAKER
Nearby
High Wind Warnings in Colorado, 2015Every high wind warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.